hey hb.. i am 24 female. i am bipolar.. lived a very very traumatic abusive life.. i am very sickly now due to years of bipolar pills such as depekote and zyprexa and seroquel.. I have numerous health issues.. Right now as we speak i have been having my period for 6 weeks straight and have major head pain too..
i have pcos, thyroid, insulin resistance and gerd and heartburn issues and some ibs.. I am currently on no bipolar pills. I choose not to take them, even though doctors want me to..
I have no friends eaither. i feel so alone.. i am crying right now.. Things everyday feel awful.. I have had no job in 5years.. I do not use drugs. I do not smoke.. I do not drink.. That is a plus..
I am in 20k credit card debt though due to manic spending or emotional spending or emotional eating.. I need some advice.. ask any questions at all. i love to write..
wow that was a mouthful of health issues. I'm sorry to hear that. Its enough to have to deal with any one of those issues but not all of them. That's tough. You know i was complaining of a 2 wk period. I would go crazy with a 6 wk period. I wish I could give you some advice. I'm really not good at that. But I am a good listener (or reader). Just try your absolute best to hang in there. You have come this far, don't give up on anything or anybody. Where there is a will there is a way. That's the best I can give you. I know its corny. Are you bipolar 1 or 2? And do you have any type of support system close to you? Those really help. Take care...
i think i am bipolar 2, because i never ever hallucinated in my life or seen things that weren't there. i just have mood swngs. twice a week manic then some days deeply depressed.. I deal with emotional eating and emotional spending.. I have been on every bipolar pill in the book, and all the pills did to me was cause me numerous health issues. One after another.. i see a therapist, but no psychiatrist..
Sorry you're having such a rough time. I have a number of other psychiatric and physical conditions, so I sympathize with you.
What can you do to help yourself? For one, have you tried Lamictal?
I wonder what your therapist says: can you get along without meds altogether? You sounds really depressed (with good reason), and it sounds as though your life in general has been so difficult.
I don't have advice, since I don't know that much about you, but I have been through a lot of the same stuff, and I certainly am here to listen and be supportive, make suggestions where I can. You're really not alone now, and welcome to this board of terrific people who have also suffered a great deal.
thank you seaturtle.. no i haven't tried lamictal.. was going to, but i found out you can get a deadly rash and gain a lot of weight on that drug. I refused that drug. I was on depekote, zyprexa, seroquel, abilify, geodon. those types of bipolar pills.. i have had a very dyfunctional abusive life growing up.. There are some positives about my life.. I did graduate high school with a regular high school diploma.. I went to high school everyday and never was late.. I am 6 years sober of all drugs, cigareetes and alcohol.. I am a sober woman now..
I also attended college. I managed 46 college credits. My major was social work.. I have been off psychiatric pills now for 2 years striaght now. I am doing okay.. Just have a lot of other health issues from taken the aboce bipolar pills when i was younger.. I think down below i posted my health issues or at least sum of them.. i am only 24 years old too..
Just for the record, I LOST weight on Lamictal because of being energized, and have had no rash at all. I think I am correct in saying that the rash is a seldom thing.
But if you'r okay without the meds, go for it. Just maybe keep the possibility of Lamictal in mind in case.
Will read your post now,
(My past is, well, not to be believed, as yours probably isn't)
I take that too...and don't get side effects from it. I'm kinda like you I get the bad side effefs, so I have to be extra carefull. I also have a ton of medical problems. But this one hasn't bothered me at all. Good Luck
i like you and seaturtle have had tons of med problesm and still do, but they've neve been attributed to bp meds. Not trying to offend, but are you sure that's the cause of yours? i'd just hate to see someone with bp not get the care they need because of distrust of meds.
I just found out I had this wretched crap since I was 18!! I'm 47 now and they just Now finally tell me!! What or whom is responsible for this damn disease! I swear I would slay him/it!! I've been up for three nights now and I'm barely holding on to what's left of my sanity!!! Please! I beg and implore any of you out there,is there anything I can take to give me rest and shut down my mind!!?? I've taken almost every medicine they have and still it persisits!!! My heart truly goes out to all of you who are afflicted with this curse!!! I'm not religious in the traditional sense of the word but,I think that if I could meet Jesus and lay my head on his lap,I could finally sleep peacefully and have my heart and mind at rest! God Bless all of you!
Neil, do you have a doctor you can call, today? Even a GP? You sound really desperate (and I know how truly desperate insomnia can make you) and I really think you should talk to someone today and see if you can get at least some short term relief until you meet with a psychiatrist and start working on a long term plan.
Hi Bunnylover. I've had at least a hundred darn Psychiatrists! I have one now but,he's totally useless! He's condescending and pompous! Now,instead of boundless energy I can barely think or move! The other day at Wal-mart I attacked a man;he didn't even do anything. Anyone who knows me knows this is far out of character. I'm as gentle and kind a person as you would hope to meet but,now I'm terrified. I don't like the person I've become....anger.....pure...unadulterated rage and I can't control it. I implore with my doctor but.he shrugs it off. I guess he's too worried about the new fancy car he bought. How do you cope Bunnylover? Tell me your secret..I beg you.
I hope I didn't sound dismissive--I have suffered from hypomania at night for a decade, so I know that insomnia can literally drive you crazy.
Seroquel has turned out to be the only drug that worked for me. It's taken a while to settle on the right dosage--75-100mg--any less and I don't sleep, any more and I'm a complete zombie during the day. Every sleeping pill I've ever tried has worsened the mania (thanks to all the prior pdocs who told me that was normal?!?) or caused some other horrid side effect.
I don't know if seroquel will work for you, but it might be worth a shot.